Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Tchebycheff approximation in a compact metric space


Author: John R. Rice
Journal: Bull. Amer. Math. Soc. 68 (1962), 405-410
DOI: https://doi.org/10.1090/S0002-9904-1962-10822-2
MathSciNet review: 0139886
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. R. C. Buck, Linear spaces and approximation theory, On Numerical Approximation, pp. 11-23, Univ. of Wisconsin Press, Madison, Wis., 1959. MR 101611
  • 2. W. B. Carver, Systems of linear inequalities, Ann. of Math. 23 (1922), 212-220. MR 1502612
  • 3. L. Collatz, Approximation von Funktionen bei einer und bei mehreren unabhängigen Veränderlichen, Z. Angew. Math. Mech. 36 (1956), 198-211. MR 83198
  • 4. Ky Fan, On systems of linear inequalities, Linear Inequalities and Related Systems, pp. 99-156, Princeton Univ. Press, Princeton, N. J., 1956. MR 87901
  • 5. C. L. Lawson, Contributions to the theory of linear least maximum approximation, Thesis, University of California, Los Angeles, 1961.
  • 6. J. C. Mairhuber, On Haar's theorem concerning Chebychëv approximation problems having unique solutions, Proc. Amer. Math. Soc. 7 (1956), 609-615. MR 79672
  • 7. T. J. Rivlin and H. S. Shapiro, Some uniqueness problems in approximation theory, Comm. Pure Appl. Math. 13 (1960), 35-47. MR 123127
  • 8. I. J. Schoenberg, On the question of unicity in the theory of best approximation, Ann. New York Acad. Sci. 86 (1960), 682-691. MR 120496


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1962-10822-2

American Mathematical Society